Bisolvon ® Dry Pastilles
  • Download PDF Standard Print
  • Download PDF Large Print
Active ingredient: Dextromethorphan hydrobromide monohydrate
 
 
Consumer Medicine Information (CMI)
This leaflet provides important information about using Bisolvon Dry Pastilles. You should also speak to your doctor or pharmacist if you would like further information or if you have any concerns or questions about using Bisolvon Dry Pastilles.
Where to find information in this leaflet:

Why am I using Bisolvon Dry Pastilles?

Bisolvon Dry Pastilles are used for the treatment of dry, irritating coughs.
Bisolvon Dry Pastilles contains the active ingredient dextromethorphan hydrobromide, a cough suppressant that acts on the cough centre in the brain to suppress a dry cough.
Bisolvon Dry Pastilles also helps soothe sore throats.
Bisolvon Dry Pastilles does not have any pain-relieving (analgesic) properties.

What should I know before I use Bisolvon Dry Pastilles?

Warnings

Do not use Bisolvon Dry Pastilles if:

You are allergic to dextromethorphan hydrobromide (active ingredient), or any of the ingredients listed at the end of this leaflet.
Some of the symptoms of an allergic reaction may include:
shortness of breath
wheezing or difficulty breathing
swelling of the face, lips, tongue or other parts of the body
rash, itching or hives on the skin
Do not take Bisolvon Dry Pastilles if you have the following medical conditions:
asthma
a lung condition called chronic obstructive airways disease (COAD or COPD)
respiratory failure
pneumonia
shallow breathing (respiratory depression)
fructose intolerance
mastocytosis
Do not take this medicine if you are taking, or have taken in the previous 14 days a monoamine oxidase inhibitor (MAOI) used to treat depression and Parkinson's disease.
Do not take this medicine after the expiry date printed on the pack or if the packaging is torn or shows signs of tampering.
If it has expired or is damaged, return it to your pharmacist for disposal.
If you are not sure whether you should start taking this medicine, talk to your doctor or pharmacist.

Before you start to take it

Tell your doctor if you have allergies to any other medicines, foods, preservatives or dyes.
Your doctor can discuss with you the risks and benefits involved.
Tell your doctor or pharmacist if you have developed a chesty, mucus-producing (productive) cough.
Tell your doctor if your irritant, dry cough has lasted for more than 5 days.
This could be a symptom of a condition that requires treatment by your doctor.
Tell your doctor or pharmacist if you have impaired liver or kidney function.
Bisolvon Dry Pastilles should also be used with caution in patients with impaired liver or kidney function.
If you have not told your doctor or pharmacist about any of the above, tell him/her before you start taking Bisolvon Dry Pastilles.
During treatment, you may be at risk of developing certain side effects. It is important you understand these risks and how to monitor for them. See additional information under Section 6. Are there any side effects?

Pregnancy and breastfeeding

Tell your doctor if you are pregnant or plan to become pregnant.
Your doctor can discuss with you the risks and benefits involved.
Do not take this medicine if you are breastfeeding, or intend to breastfeed.
The active ingredient in Bisolvon Dry Pastilles may pass into breast milk and there is a possibility that your baby may be affected.

Children

Do not use Bisolvon Dry Pastilles in children under 6 years of age.
Use in children 6 – 11 years only on the advice of a doctor, pharmacist or nurse practitioner.

What if I am taking other medicines?

Tell your doctor or pharmacist if you are taking any other medicines, including any medicines, vitamins or supplements that you buy without a prescription from your pharmacy, supermarket or health food shop.
Check with your doctor or pharmacist if you are not sure about what medicines, vitamins or supplements you are taking and if these affect Bisolvon Dry Pastilles.
Some medicines and Bisolvon Dry Pastilles may interfere with each other. These include:
monoamine oxidase inhibitors (MAOIs), medicines used to treat depression
medicines used to treat mental disorders, such as haloperidol
medicines used to treat depression such as SSRI (selective serotonin reuptake inhibitors) used to treat depression and anxiety e.g. fluoxetine or paroxetine or tricyclic antidepressants e.g. clomipramine and imipramine
medicines with a sedative or suppressant effect on the body
medicines containing alcohol
antiarrhythmics, medicines used to treat irregular heartbeats e.g. quinidine, amiodarone, flecainide
berberine, an antioxidant medicine
bupropion, a medicine used for smoking cessation
cinacalcet, a medicine used to treat an over active thyroid
terbinafine, a medicine used to treat fungal infections
cimetidine, a medicine used to treat reflux and ulcers
ritonavir, a medicine used to treat HIV infections
These medicines may be affected by Bisolvon Dry Pastilles or may affect how well it works. You may need different amounts of your medicines, or you may need to take different medicines.
Your doctor and pharmacist have more information on medicines to be careful with or avoid while taking this medicine.

How do I use Bisolvon Dry Pastilles?

How much and when to take

The recommended doses for Bisolvon Dry Pastilles in adults and children are stated below:
Bisolvon Dry Pastilles should be taken according to the following dosage directions:
Children 6 – 11 years:
Slowly suck 1 pastille every 4 to 6 hours when necessary.
Do not exceed 6 pastilles in a 24 hour period.
Adults and children 12 years and over:
Slowly suck 1 - 3 pastilles every 4 to 6 hours when necessary.
Do not exceed 12 pastilles in a 24 hour period.
Ask your doctor or pharmacist for more information if you have been advised to take a different dose.
Bisolvon Dry Pastilles starts to act within an hour after being taken and is effective for approximately 3-6 hours.
Serious adverse events, including neurological disorders, may occur in children in case of overdose.
Caregivers should not exceed the recommended dose.

How long to take it

If the cough persists for more than 5 days, seek medical advice before continuing to take this medicine. The active ingredient dextromethorphan has minor addictive potential.

If you forget to take it

If it is almost time for your next dose and you think you need it, skip the dose you missed and take your next dose.
Do not take a double dose to make up for the dose that you missed.
This may increase the chance of you getting an unwanted side effect. Your next dose should be taken in 4 to 6 hours if you think you need it.
If you are not sure what to do, ask your doctor or pharmacist.
If you have trouble remembering when to take your medicine, ask your pharmacist for some hints.

If you use too many Bisolvon Dry Pastilles

If you think that you have used too many Bisolvon Dry Pastilles, you may need urgent medical attention.
You should immediately:
phone the Poisons Information Centre
( by calling 13 11 26), or
contact your doctor, or
go to the Emergency Department at your nearest hospital.
You should do this even if there are no signs of discomfort or poisoning.
Signs of an overdose with Bisolvon Dry Pastilles include:
nausea
vomiting
impaired vision
lack of muscle coordination
dizziness/sleepiness
inability to pass urine
impaired consciousness
shallow breathing
hallucinations
disorientation
delusions
confused/paranoid state
fast heartbeat
clumsiness and lack of coordination
slurred speech
uncontrollable muscle spasms affecting the eyes, head, neck and body
visual disturbance
convulsions

What should I know while using Bisolvon Dry Pastilles?

Avoid drinking alcohol while you are taking this medicine.
If you drink alcohol, dizziness or drowsiness may be worse.

Driving or using machines

Be careful driving or operating machinery until you know how Bisolvon Dry Pastilles affects you.
This medicine may cause dizziness or drowsiness in some people. If you have any of these symptoms, do not drive, operate machinery or do anything else that could be dangerous.

Things you should do

If your symptoms persist, you should contact your doctor or pharmacist for further advice.
Your doctor or pharmacist will assess your condition and decide if you should continue to take Bisolvon Dry Pastilles or if a new treatment plan is needed.
Remind any doctor, dentist or pharmacist you visit that you are using Bisolvon Dry Pastilles.

Looking after your medicine

Follow the instructions in the carton on how to take care of your medicine properly.
Keep Bisolvon Dry Pastilles in a cool dry place, where the temperature stays below 25°C.
Store in a cool, dry place away from moisture, heat or sunlight; for example, do not store it:
in the bathroom or near a sink, or
in the car or on window sills
Heat and dampness can destroy some medicines.
Keep Bisolvon Dry Pastilles where children cannot reach it.
A locked cupboard at least one-and-one-half metres above the ground is a good place to store medicines.

Getting rid of any unwanted medicine

If you no longer need to use this medicine or it is out of date, take it to any pharmacy for safe disposal.
Do not use this medicine after the expiry date.

Are there any side effects?

Tell your doctor or pharmacist as soon as possible if you do not feel well while you are taking Bisolvon Dry Pastilles.
All medicines can have side effects. If you do experience any side effects, most of them are minor and temporary. However, some side effects may need medical attention.
Do not be alarmed by the following lists of side effects. You may not experience any of them.
See the information below and, if you need to, ask your doctor or pharmacist if you have any further questions about side effects from taking Bisolvon Dry Pastilles.
In general, side effects from Bisolvon Dry Pastilles are rare. The most common side effects include:
Side effects
What to do
Gastrointestinal related
nausea
vomiting
constipation
reduced appetite
gastrointestinal disorders
Head and neurology related
confusion
drowsiness
dizziness
General
fatigue
allergic reactions
Speak to your doctor if you have any of these side effects and they worry you.
Tell your doctor or pharmacist if you notice anything else that may be making you feel unwell, during or after taking Bisolvon Dry Pastilles.
Other side effects not listed above may also occur in some people.
Cases of dextromethorphan abuse and dependency have been reported. Your doctor can provide you with more information about this.
Bisolvon Dry Pastilles contain 10.2 g of maltitol and 0.8 g of sorbitol per maximum adult daily dose of 12 pastilles. Products containing maltitol and sorbitol may have a laxative effect or cause diarrhoea.
This is more likely if several products containing maltitol, sorbitol or other related substances are consumed at the same time.

Reporting side effects

After you have received medical advice for any side effects you experience, you can report side effects to the Therapeutic Goods Administration online at www.tga.gov.au/reporting-problems . By reporting side effects, you can help provide more information on the safety of this medicine.
Always make sure you speak to your doctor or pharmacist before you decide to stop taking any of your medicines.

Product details

Bisolvon Dry Pastilles is the brand name of your medicine.

What Bisolvon Dry Pastilles contains

Active ingredient
(main ingredient)
Each Bisolvon Dry Pastille contains dextromethorphan hydrobromide monohydrate 10 mg
Other ingredients
(inactive ingredients)
betadex
acacia
sodium cyclamate
saccharin sodium
quinoline yellow CI47005
limette flavour 18635/02
honey flavour 8366/001
menthol
citric acid anhydrous
maltitol solution
paraffin light liquid
beeswax white
purified water
Do not take this medicine if you are allergic to any of these ingredients.

What Bisolvon Dry Pastilles look like

Bisolvon Dry Pastilles is a yellow, round pastille with a honey lime flavour. It is available in blisters containing 20 pastilles enclosed in a carton.
Bisolvon Dry Pastilles are available from your local pharmacy without a prescription.

Who distributes Bisolvon Dry Pastilles

Bisolvon Dry Pastilles are supplied in Australia by:
Sanofi Consumer Healthcare,
87 Yarraman Place, Virginia,
Qld 4014 Australia.
Toll-free: 1800 818 806
Bisolvon Dry Pastilles are supplied in New Zealand by:
Sanofi-Aventis New Zealand Limited,
Auckland, New Zealand.
Toll-free: 0800 283 684.
Registration No AUST R 191459
Date of preparation: 25 March 2021
bisolvondrypas-ccds5-cmiv06-25mar2021

  • Download PDF Standard Print
  • Download PDF Large Print